# SDR 96ZZZX5268

- Difficulty date: September 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1886G
- Make and model: Cessna 550
- Aircraft serial: 5500722
- System (JASC): 2770 · Gust Lock Damper System
- Part: Slide Assy
- Part number: 65652752
- Condition: Split
- Location: Gust Lock
- Part time: 1,348 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE ACCOMPLISHING A PHASE INSPECTION, FLIGHT CONTROL GUST LOCK WAS ENGAGED AND FOUND SLOPPY AND OUT OF RIG.  FURTHER INVESTIGATION FOUND THE GUST LOCK SLIDE ASSY HAD SPLIT IN HALF WHERE THE RT ELEVATOR CABLE PASSES THROUGH.  ONLY THE FORWARD SIDE OF THE SLIDE ASSY WAS HOLDING IT TOGETHER.  THE APPEARANCE OF THE FAILURE INDICATED AN EXCESSIVE ELEVATOR DOWN FORCE WAS APPLIED WHILE THE GUST LOCK WAS ENGAGED.  SUBMITTER STATED SYSTEM SHOWED NO SIGNS OF BEING RIGGED IMPROPERLY.  ALL FLIGHT CONTROL SYSTEMS WERE CHECKED FOR DAMAGE.  FAILED SLIDE ASSY WAS REPLACED WITH NEW FLIGHT CONTROL AND GUST LOCK SYSTEMS WERE ALL RIGGED.
